Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Getting light reddish streaks on both of my hands. What is causing it?

Dec 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 4128 Questions
Hello, out of no where I just started getting light reddish streaks on both of my hands and it worries me I have no idea what's causing it.
Posted Wed, 6 Nov 2013 in Skin Hair and Nails
Answered by Dr. Sanjay Kumar Kanodia 27 minutes later
Brief Answer:
Kindly elaborate your query in detail

Detailed Answer:
Welcome and thanks for posting your query to Healthcare magic.

I can understand from your very short query that you are quite worried about the light reddish streaks on both the hands. The query posted by yourself is too short to guide you for anything.

I request you to please kindly elaborate your query in detail so that we can help you best regarding the health issues. Kindly elaborate the problem in terms of - - since how long the problem is present
- Is it present for some hours and then disappears or present continuously since the beginning.
- Is it present all over the forearm or particular surface of the forearms ( in terms of XXXXXXX or external area of forearms)
- Is there any itching over the same
- Any other systemic change you experienced.
Kindly also provide the if you have consumed any of the drugs, any environmental factor or anything related to query which you think is important to tell us.

It would be best if you can upload a picture of the affected area. For that you have a feature to upload images by yourself at the right side of the query page. Or else, you can send as an attachment to YYYY@YYYY with the subject as "Attn: Dr. Sanjay Kumar Kanodia.

Hope to hear you soon from your side to help and guide you best.
With best health wishes,
Dr Sanjay
MD Dermatology
Above answer was peer-reviewed by
Follow-up: Getting light reddish streaks on both of my hands. What is causing it? 4 minutes later
Its been present for about twelve hours. One streak is going away very slowly on my right hand but i notice a couple more popping up. They do not itch and appear to be underneath the skin. I havent taken any medications recently besides tums.
Answered by Dr. Sanjay Kumar Kanodia 1 hour later
Brief Answer:
Apply cortisone crean and take Loratadine by mouth

Detailed Answer:

Welcome again to the forum and thanks for your prompt reply.

Now after getting the proper history and examining the pictures sent by you, it appears to be simple allergic rash. I can see certain linear streaks on both the hands. It can be due to any thing coming in contact with your hands especially the external surface.

You need not be worried about the same. It will be alright in couple of days. In between you kindly check out for any recent contact of the hands with some new things.

For the management part- You can apply cortisone cream over the affected area for two times in a very thin layer. If itching is present then can preferably take Tablet Loratadine (Claritin ) by mouth for 1-2 times day. If these are not available then you can apply simple calamine lotion and benadryl by mouth for itching which are available as over the counter.

Prevent sun exposure and exposure to heat and direct sunlight. Do not try to scratch the area by any means as it can lead to further formation of streaks.

You will be alright by all these measures.

I hope these informations helped you. If you have any further queries I will be happy to help or if you don't then can close the query and rate the answer.

With good health wishes,
Dr Sanjay
MD Dermatology

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor